MAUDE Adverse Event Report: CONMED LARGO 3.5 MM GREAT WHITE STEALTH; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 3.5 MM GREAT WHITE STEALTH; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number S9399A
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the, s9399a, 3.5 mm great white stealth device was being used on (b)(6) 2022 during a knee arthroscopy procedure and ¿one of the teeth was made incorrectly and pointed in the wrong direction, this caused the tooth to scratch on the cartilage.The cartilage was damaged on the condyle due to the defect on the shaver blade.¿ the procedure was completed with an alternate same device.There was a 10 minute delay to the procedure.After further assessment it was found ¿the device was inspected before use, but this was not seen then, because the teeth are so small.¿ there was a tear on the cartilage on the tibia in the knee that does not need to be fixed.The current status of the patient is good.There was no extended stay at the hospital for the patient and no medical/surgical intervention.This report is being raised on the basis of injury due to tear to the tibia.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the, s9399a, 3.5 mm great white stealth device was being used on 24apr22 during a knee arthroscopy procedure and ¿one of the teeth was made incorrectly and pointed in the wrong direction, this caused the tooth to scratch on the cartilage.The cartilage was damaged on the condyle due to the defect on the shaver blade.¿ the procedure was completed with an alternate same device.There was a 10 minute delay to the procedure.After further assessment it was found ¿the device was inspected before use, but this was not seen then, because the teeth are so small.¿ there was a tear on the cartilage on the tibia in the knee that does not need to be fixed.The current status of the patient is good.There was no extended stay at the hospital for the patient and no medical/surgical intervention.This report is being raised on the basis of injury due to tear to the tibia.
 
Additional Manufacturer Narrative
Customer complaint of one of the teeth was made incorrectly and pointed in the wrong direction, this caused the tooth to scratch on the cartilage was confirmed.Visual examination of the returned device, item s9399a confirm the reported problem and found outer tube machined incorrectly.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to each use ensure all accessories are correctly and completely attached and perform the required preoperative functional tests for the equipment and accessories.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
3.5 MM GREAT WHITE STEALTH
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14355294
Report Number1017294-2022-00055
Device Sequence Number11798003
Product Code GFA
UDI-Device Identifier10845854605677
UDI-Public(01)10845854605677(17)241003(10)1051055
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model NumberS9399A
Device Catalogue NumberS9399A
Device Lot Number1051055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic